Arkansas, 2011

Wildfire in Arkansas, August 28, 2011

August 28, 2011 · NWS LZK · 1 event in 1 county or zone

Dry weather and low humidities created conditions favorable for wildfires in late August. 4 miles southeast of Hermitage burned 106 acres in Bradley County on the 28th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry weather and low humidities created conditions favorable for wildfires in late August. A wildfire 5.4 miles southeast of Hermitage burned 106 acres in Bradley County on the 28th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 28, 11:23 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 28, 11:23 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 PM CDT SUN AUG 28 2011

.AVIATION...
VFR CONDITIONS...ALONG WITH AN EASTERLY SFC WIND OF LESS THAN 6 KTS
WILL PREVAIL THROUGH THE PERIOD. BEST CHANCES FOR TSRA OVERNIGHT
SHOULD REMAIN NORTH OF THE FORECAST AREA.

55

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT SUN AUG 28 2011/

AVIATION...DISCUSSION FOR 12Z TAFS

VFR CONDS TO DOMINATE. LIGHT AND VARIABLE WINDS THIS MORNING
SHOULD ATTAIN A NERLY GENERAL DIRECTION BUT REMAIN AOB 10 KTS. THE
NERLY WINDS WILL BACK ERLY OR SERLY TONIGHT. AN INCREASING MID
DECK IS EXPECTED AT THE NRN SITES LATE TONIGHT AND A FEW SHOWERS
ARE NOT OUT OF THE REALM OF POSSIBILITIES AT KHRO AND KBPK NEAR
THE VERY END OF THE TAF PD.

PREV DISCUSSION... /ISSUED 314 AM CDT SUN AUG 28 2011/

SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT
NOT A WHOLE LOT TO ADD TO THE FORECAST THIS MORNING AS CURRENT
PACKAGE LOOKS RIGHT ON TARGET. MAJORITY OF THE SHORT RANGE MODELS
REMAIN IN GOOD AGREEMENT THIS MORNING AND A BLEND OF SOLUTIONS SEEMS
PRUDENT.

MOISTURE CHANNEL IMAGERY REVEALS A HIGHLY AMPLIFIED PATTERN IN PLACE
THIS MORNING WITH THE MAIN PLAYERS SHOWING UP QUITE CLEARLY.
HURRICANE IRENE CLEARLY EVIDENT OVER THE NORTHEAST AT THIS TIME WITH
A WEAKER UPPER LOW OVER THE PACIFIC NORTHWEST. IN BETWEEN IS AN
EXPANSIVE UPPER RIDGE CURRENTLY CENTERED OVER THE FOUR CORNERS.
NORTHWEST FLOW ALOFT WILL PREDOMINATE TODAY WITH ANOTHER PLEASANT
DAY ON TAP WITH RELATIVELY LOW DEW POINTS AND LITTLE CLOUD COVER.

UPPER RIDGE WILL FLATTEN OUT SUNDAY NIGHT AND MONDAY AS SEVERAL
UPPER IMPULSES MOVE ACROSS THE NATIONS MID SECTION. WHILE THE
MAJORITY OF THESE IMPULSES WILL HAVE LITTLE IF ANY IMPACT ON OUR
SENSIBLE WEATHER...ONE WILL CLIP THE NORTHERN PART OF THE STATE ON
MONDAY FOR A SLIGHT CHANCE OF PRECIPITATION. OTHER THAN THIS SLIGHT
CHANCE...THE REMAINDER OF THE FORECAST PERIOD SHOULD REMAIN DRY AS
UPPER RIDGE BEGINS TO BUILD ONCE AGAIN AND EXPAND TO THE EAST.

CONCERNING TEMPERATURES...ANOTHER WARM DAY IS IN THE FORECAST TODAY
WITH READINGS SIMILAR TO WHAT WAS SEEN SATURDAY ACROSS THE STATE.
INCREASED CLOUD COVER ON MONDAY WILL KNOCK TEMPERATURES DOWN A FEW
DEGREES BEFORE A WARMING TREND COMMENCES FOR THE REST OF THE PERIOD
WITH EXPANDING UPPER RIDGE. OVERALL...MAV/MEX NUMBERS LOOK
REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...THURSDAY THROUGH SATURDAY NIGHT
THE LONG TERM FCST IS A BIT ON THE MUDDLED SIDE AS THE MODELS
STRUGGLE TO DECIDE WHAT TO DO WITH A DISTURBANCE MOVING NW OUT OF
THE GOMEX LATE THIS WEEK. THE PD WILL BEGIN WITH AN UPR RIDGE
OVERHEAD ON THU AND CONTINUED DRY WX AND ABOVE NORMAL TEMPS.

BY FRI AND SAT...THE AFOREMENTIONED DISTURBANCE WILL MOVE INTO THE
UPR RIDGE AND FORCE IT TO BREAK DOWN. IT IS TOO EARLY AT THIS TIME
TO DETERMINE WHETHER THIS POTENTIAL SYSTEM WILL DEVELOP TROPICAL
CHARACTERISTICS AND THIS IS PART OF WHAT MUDDLES THE PICTURE. THE
GFS BRINGS THE SYSTEM INTO THE NATURAL STATE ON FRIDAY WHILE THE
ECMWF WAITS UNTIL SAT AND GEM TAKES IT INTO TX...KEEPING AR DRY. FOR
THIS FCST...HAVE CONTINUED PREVIOUS TREND OF SLIGHT CHC POPS BUT
HAVE BUMPED THE TIMING UP A BIT TO LATE FRIDAY.

THE EXPECTED INCREASE IN CLOUD COVER MAY KEEP HIGHS DOWN A BIT FRI
AND SAT...LIKELY CLOSER TO NORMAL VALUES FOR EARLY SEP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  65  88  66 /   0  20  20  10
CAMDEN AR         98  69  96  70 /   0  10  10  10
HARRISON AR       93  66  89  68 /   0  20  20  20
HOT SPRINGS AR    97  69  94  70 /   0  10  20  10
LITTLE ROCK   AR  94  67  91  68 /   0  10  20  10
MONTICELLO AR     96  67  95  68 /   0  10  10  10
MOUNT IDA AR      98  69  95  70 /   0  10  20  10
MOUNTAIN HOME AR  92  65  88  67 /   0  20  20  20
NEWPORT AR        90  65  88  66 /   0  10  20  10
PINE BLUFF AR     95  67  93  68 /   0  10  10  10
RUSSELLVILLE AR   95  67  91  69 /   0  20  20  10
SEARCY AR         92  66  89  67 /   0  20  20  10
STUTTGART AR      93  66  90  68 /   0  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...99
Hazardous weather outlook, Aug 28, 4:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN AUG 28 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF A THUNDERSTORM WILL BE NOTED IN NORTHERN ARKANSAS
LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
MORNING IN FAR NORTHERN ARKANSAS. ANOTHER SYSTEM WILL BRING SLIGHT
CHANCES FOR STORMS TO THE ENTIRE STATE FRIDAY INTO THE WEEKEND.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bradley

When
August 28, 12:30 PM CST to 6:00 PM CST
Where
Bradley forecast zone
Reported by
Park/Forest Service
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332709.